Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A holonomy proof of the positive curvature operator theorem


Author: W. A. Poor
Journal: Proc. Amer. Math. Soc. 79 (1980), 454-456
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1980-0567991-7
MathSciNet review: 567991
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Extending work of Bochner-Yano and M. Berger, D. Meyer proved that if the curvature operator of a compact, oriented, Riemannian manifold M has positive eigenvalues, then M is a rational homology sphere. Here a proof is given using Chern's holonomy formula for the Laplacian on M; for completeness, a quick proof of Chern's formula is included.


References [Enhancements On Off] (What's this?)

  • [1] M. Berger, Sur les variétés à opérateur de courbure positif, C. R. Acad. Sci. Paris Sér A-B 253 (1961), 2832-2834. MR 0140055 (25:3479)
  • [2] S. Bochner and K. Yano, Tensor-fields in non-symmetric connections, Ann. of Math. (2) 56 (1952), 504-519. MR 0054325 (14:904c)
  • [3] S. S. Chern, On a generalization of Kähler geometry, Algebraic Geometry and Topology, Sympos. in honor of S. Lefschetz, Princeton Univ. Press, Princeton, N. J., 1959, pp. 103-121. MR 0087172 (19:314d)
  • [4] S. Gallot and D. Meyer, Opérateur de courbure et Laplacien des formes différentielles d'une variété riemannienne, J. Math. Pures Appl. 54 (1975), 259-284. MR 0454884 (56:13128)
  • [5] H. Maillot, Sur les variétés riemanniennes à opérateur de courbure pur, C. R. Acad. Sci. Paris Sér. A-B 278 (1974), 1127-1130. MR 0400109 (53:3944)
  • [6] D. Meyer, Sur les variétés riemanniennes à opérateur de courbure positif, C. R. Acad. Sci. Paris Sér. A-B 272 (1971), 482-485. MR 0279736 (43:5457)
  • [7] K. Yano and S. Bochner, Curvature and Betti numbers, Ann. of Math. Studies, no. 32, Princeton Univ. Press, Princeton, N. J., 1953. MR 0062505 (15:989f)
  • [8] A. Weil, Un théorème fondamental de Chern en géométrie riemannienne, Séminaire Bourbaki, 14e année, 1961/62, no. 239.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0567991-7
Keywords: Eigenvalue of curvature operator, Laplacian, rational homology sphere, holonomy algebra
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society